MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023251
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the journey i bcs component jump the post years ago, after implantation.Therefore, the surgeon relocated the knee.According to the surgeon after the procedure, the patient was doing fine.Subsequently, the patient jumped the post again 3-4 weeks ago, so the surgeon opening the knee and it was found the tip of the post has broken off.Consequently, the poly and broken pieces were removed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.The lab analysis concluded that the returned component was examined visually.No destructive analysis was performed.Scratches and burnishing were observed on the articular and distal surfaces of the tibial insert.The post of insert was fractured and experienced damage, deformation, and burnishing.No material or manufacturing deviations were discovered in this investigation.The clinical/medical evaluation concluded that per complaint details, a patient who had a prior dislocated knee with relocation (at some point after the primary journey i bcs in 2007), recently ¿jumped the post again¿ and the tip of the post was found broken off.Per correspondence, no further information is available for the dislocation/relocation that was performed years ago.The requested operative notes and x-rays were not provided for inclusion in the medical investigation, therefore, the definitive root cause of the event could not be fully assessed.The patient impact beyond the reported fractured tip of the post and revision could not be determined.No further medical assessment is warranted at this time.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10686437
Report Number1020279-2020-05436
Device Sequence Number3124092
Product Code JWH
UDI-Device Identifier03596010555137
UDI-Public03596010555137
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2016
Device Model Number74023251
Device Catalogue Number74023251
Device Lot Number06JM01604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;